Discussions By Condition: Skin conditions

Propylene Glycol- skin allergy reaction to e-cigarettes? = Mainly itching.

Posted In: Skin conditions 7 Replies
  • Posted By: Essexman1
  • March 3, 2013
  • 10:55 AM

Hi, I'm looking for those that are showing symptoms of skin itching, with no visible signs of rash, dry skin or lesion. Since using E-cigarettes, which contain a large amount of Propylene Glycol - the vapour producer- I have presented itchiness at various odd locations. These are: at front right shin, sides of scalp, lower back, tummy below navel (a very satisfying scratching for relief), right armpit at front muscle arch. These are apparent at random times and also independently present of other sites, or in unison on occasions. One odd occurrence, found in a similar case along with myself is the occurrence of eye sensitisation with watering and stinging. Propylene Glycol is found in surface acting creams, hair shampoos and various other topical products as well as 'smoke/fog machines'. However, e-cigarettes introduce the chemical directly into blood circulation via the lungs. This is in contrast to the slower absorption via the skin. If there are any similar presentations such as I have described, please add your comments to this thread.

Reply Flag this Discussion

7 Replies:

  • Hi there, this will be a long post but hopefully worth it for anyone that has allergic reactions to ecigarettes. I started smoking ecigs in april 2012 everything was going good until I started to get itchy eyes, by itchy I mean nearly closed shut with white stringy stuff coming out at my tear ducts. Along with this I also developed a rash on my right foearm and on the inside of my arm at the bend. These were very itchy and my eyes were in excruciating pain. Oncethis had been going on for a couple of weeks ( didnt know it was ecigs at the time ) I went to the doctors and was reffered to see a dermatologist he didnt have a clue what this was but it could be an allergic reaction of some kind. Upon giving up the ecigs the problem did not go away, after 6 months 9f different steroid creams and a very lengthy rigmarole applying creams every morning and night the problem went away and I have no problems since. It tookthis length of time for my skin and body to recover. So please dont use ecigs unless you are sure you are not allegic to PG as I clearly was! 6 months of looking like I had been hit by a bus! Thanks if you have any questions reply in this thread. Cheers Andy (scotland)
    andylaw87 1 Replies Flag this Response
  • I've been using an e CIG since January 2012, but I was using the regular atomizer with the little filter in it. The one you add a few drops of e liquid at a time. I had used 100% vg at times but I don't believe that every time I was using 100% VG because I don't recall seeing it when I ordered or on the bottle until a few months ago. Well, about 4 weeks ago, I purchased a new tank style atomizer and liquid. I didn't know but the liquid is full pg. Around the time I began using the full pg, I began itching. Intense itching about all over my body. I did not even think it would be the e CIG until last night. I have seen 4 doctors, each saying contact dermatitis, allergic reaction, not scabies, dry skin. I'm going crazy not knowing so in my research to find the cause, I thought I would check about the e liquid and ive found many forums where people are discussing having this issue. I'm calling the doctor again tomorrow to see if I can possibly get an allergy test to determine if the liquid is the cause. In the meantime, I have stopped using my e CIG all together in hopes that maybe I can tell on my own. I have to say, I am a little frightened to hear from the above post that I may deal with this for an extended period of time.... Will update with new news.
    lainey 1 Replies
    • November 3, 2013
    • 11:41 PM
    • 0
    Flag this Response
  • My son has been using e-cigs and now has a rash on his whole body, I came across this by mistake but seems like could be the problem? He is in college and seeing an allergist monday any updates ?
    Anonymous 1 Replies
    • February 16, 2014
    • 02:47 PM
    • 0
    Flag this Response
  • Andylaw87 How did you get rid of the eye problem? I have had the exact same thing since I started vaping, the stringy stuff coming from my tear ducts, been 2 years now and it has been driving me nuts! Doctors have given me antibiotics, prescription allergy meds, nothing has worked... I never realized it could have something to do with vaping! Please let me know what you did for the eye thing... It would be a life saver.
    Anonymous 1 Replies
    • August 18, 2015
    • 02:56 AM
    • 0
    Flag this Response
  • Hello everyone I too use the e-cigs for over 2 years and over the past 8 months I have this real bad itch an when I say a itch I mean a deep itch. I have sores all over my body from head to my toes. I have been to so many doctors and Dermatologist (2) and no one can tell me what it is. I have let every doctor know that I was doing the Vaper before any test was ran on me. I also have been to the ER. I have been told that I had a contact rash at first and then it was the Sabies down to the hives. i have no rash or hives. So I am praying that this is what it is and I am stoping as of right now. I will keep you posted if this is what it is. Praying this is it....
    Anonymous 1 Replies
    • February 6, 2016
    • 04:00 PM
    • 0
    Flag this Response
  • Hi, I have been waiting for over a year and have been able to quit smoking after 30 years of smoking. I noticed I was having GI issues and was told it might be from the PG juice. I recently went up to 70% PG which took care of all my issues. A month ago I bought some of my flavors at 60% PG for tanks that can't handle high vg, well now the rash and itching is back but not my stomach issues. So I have to stay at 70% or higher. Probably hire until the itching and rashes go away.
    Anonymous 1 Replies Flag this Response
  • Hi folks, new to this forum. I have developed itching that is unbearable. Used lotions, topical medicated creams. Nothing. But I thought about when it first happened, and it was when I started using ECigs. I am going to stop vaping immediately.
    Anonymous 1 Replies
    • October 5, 2016
    • 04:42 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.